MAUDE Adverse Event Report: KARL STORZ SE & CO. KG ROBI METAL OUTER SHEATH

KARL STORZ SE & CO. KG ROBI METAL OUTER SHEATH
Model Number 38600
Medical Device Problem Codes Smoking (1585); Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2025
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported an issue with one of their bipolar burners prior to procedure.It functioned correctly when tested on a wet wipe and was placed in a bag ready for use.However, the operating room nurse noticed a burnt smell and removed the burner from the bag.Upon retesting, smoke emerged from the end near the jaws, and the burner subsequently failed to operate.No negative impact in state of health reported.
 
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.The device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
The device in question was returned to manufacturer on april 30,2025.This information is reflected in section d9.The evaluation is anticipated, but not yet begun.The investigation will be performed by a designated karl storz employee.Additional information reflect in section d10.Concomitant products article: 38151 lot: un05.Article: 26176lv lot: zm01.Article: 38610md lot: pm01 product was returned on april 30,2025.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Result of investigation: during the manufacturer's technical inspection, the error description provided by the customer could be confirmed.The robi forceps insert is melted at the distal end.The heat caused the teflon sleeve to deform.According to the customer's photo, the correct programs were set.However, this is not an hf device from ks but from olympus.Therefore, the exact parameters of the individual programs are unknown.This can cause damage to the mouthpiece.The ifu recommends using a device from ks.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
ROBI METAL OUTER SHEATH
Common Device Name
ROBI METAL OUTER SHEATH
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key21931272
Report Number9610617-2025-00727
Device Sequence Number8650765
Product Code GEI
UDI-Device Identifier04048551328606
UDI-Public04048551328606
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K962030
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number38600
Device Catalogue Number38600
Device Lot NumberYO36
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2025
Supplement Date Received by Manufacturer04/30/2025
01/21/2026
Initial Report FDA Received Date04/29/2025
Supplement Report FDA Received Date05/14/2025
01/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARTICLE: 26176LVLOT: ZM01; ARTICLE: 38151, LOT: UN05; ARTICLE: 38610MDLOT: PM01
Patient SexUnknown